# SDR 99UAL900435

- Difficulty date: August 20, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N551UA
- Make and model: Boeing 757222
- Aircraft serial: 25399
- Engine: Pwa PW2037
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 2
- Stage of operation: CL
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

THE NR 2 ENGINE WAS SHUTDOWN ON CLIMB-OUT DUE TO LOSS OF POWER AND HIGH EGT.  AIRCRAFT RETURNED TO ABQ.  PROBABLE ROOT CAUSE FOUND TO BE THE DISPATCH OF THE AIRCRAFT PER MEL PROCEDURES WITH EEC MAINTENANCE SWITCH IN THE AUTO POSITION AND THE SECONDARY CHANNEL IN CONTROL.  WHILE GOING THROUGH 22K FEET THE  EEC HAD AN IN-RANGE SECONDARY PB SENSE FAILURE.  THIS TRIGGERED A SERIES OF EVENTS THAT RESULTED IN AN ENGINE EGT OVERTEMP.  THIS WAS JOINTLY INVESTIGATED BY SFOEP AND UA FLIGHT SAFETY, WITH ASSISTANCE FROM PWA AND BOEING.  THE ENGINE WAS REPLACED.
